Suppression of blow-up in patlak-keller-segel via shear flows


Journal Article

© 2017 Society for Industrial and Applied Mathematics. In this paper we consider the parabolic-elliptic Patlak-Keller-Segel models in Td with d = 2; 3 with the additional effect of advection by a large shear flow. Without the shear flow, the model is L1 critical in two dimensions with critical mass 8π; solutions with mass less than 8π are global and solutions with mass larger than 8π with finite second moment all blow up in finite time. In three dimensions, the model is L3/2 critical and L1 supercritical; there exist solutions with arbitrarily small mass which blow up in finite time arbitrarily fast. We show that the additional shear flow, if it is chosen sufficiently large, suppresses one dimension of the dynamics and hence can suppress blow-up. In two dimensions, the problem becomes effectively L1 subcritical and so all solutions are global in time (if the shear flow is chosen large). In three dimensions, the problem is effectively L1 critical, and solutions with mass less than 8π are global in time (and for all mass larger than 8π, there exists solutions which blow up in finite time).

Full Text

Duke Authors

Cited Authors

  • Bedrossian, J; He, S

Published Date

  • January 1, 2017

Published In

Volume / Issue

  • 49 / 6

Start / End Page

  • 4722 - 4766

Electronic International Standard Serial Number (EISSN)

  • 1095-7154

International Standard Serial Number (ISSN)

  • 0036-1410

Digital Object Identifier (DOI)

  • 10.1137/16M1093380

Citation Source

  • Scopus